SciELO - Scientific Electronic Library Online

 
vol.40 número2Strong convergence theorem for family of minimization and monotone inclusion problems in Hadamard spacesApplications of measure of noncompactness for the solvability of an infinite system of second order differential equations in some integrated sequence spaces índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Revista

Articulo

Indicadores

Links relacionados

  • En proceso de indezaciónCitado por Google
  • No hay articulos similaresSimilares en SciELO
  • En proceso de indezaciónSimilares en Google

Compartir


Proyecciones (Antofagasta)

versión impresa ISSN 0716-0917

Proyecciones (Antofagasta) vol.40 no.2 Antofagasta abr. 2021

http://dx.doi.org/10.22199/issn.0717-6279-2021-02-0031 

Artículos

The forcing total monophonic number of a graph

1Hindustan Institute of Technology and Science. Dept. of Mathematics, Chennai, TN, India. E-mail: apskumar1953@gmail.com

2University College of Engineering Nagercoil, Dept. of Mathematics, Nagercoil, TN, India. E-mail: titusvino@yahoo.com

3Coimbatore Institute of Technology, Dept. of Mathematics, Coimbatore , TN, India. E-mail: kvgm_2005@yahoo.co.in

4Coimbatore Institute of Technology, Dept. of Mathematics, Coimbatore , TN, India. E-mail: jrfmaths@gmail.com

Abstract

For a connected graph G = (V, E) of order at least two, a subset T of a minimum total monophonic set S of G is a forcing total monophonic subset for S if S is the unique minimum total monophonic set containing T . A forcing total monophonic subset for S of minimum cardinality is a minimum forcing total monophonic subset of S. The forcing total monophonic number f tm (S) in G is the cardinality of a minimum forcing total monophonic subset of S. The forcing total monophonic number of G is f tm (G) = min{f tm (S)}, where the minimum is taken over all minimum total monophonic sets S in G. We determine bounds for it and find the forcing total monophonic number of certain classes of graphs. It is shown that for every pair a, b of positive integers with 0 ≤ a < b and b ≥ a+4, there exists a connected graph G such that f tm (G) = a and m t (G) = b.

Keywords: Total monophonic set; Total monophonic number; Forcing total monophonic subset; Forcing total monophonic number

Texto completo disponible sólo en PDF

Full text available only in PDF format.

Acknowledgements

The third author acknowledges support from Research supported by NBHM Project No. NBHM/R.P.29/2015/Fresh/157.

References

[1] F. Buckley and F. Harary, Distance in graphs. Redwood City, CA: Addison-Wesley, 1990. [ Links ]

[2] F. Harary, Graph theory. Reading, MA: Addison-Wesley, 1969. [On line]. Available: https://bit.ly/38wIHRkLinks ]

[3] K. Ganesamoorthy, "A study of monophonic number and its variants", Ph.D. thesis, Anna University, Chennai, 2013. [ Links ]

[4] E. M. Paluga and S. R. Canoy, “Monophonic numbers of the join and composition of connected graphs”, Discrete mathematics, vol. 307, no. 9-10, pp. 1146-1154, 2007, doi: 10.1016/j.disc.2006.08.002 [ Links ]

[5] A. P. Santhakumaran, P. Titus and K. Ganesamoorthy, “On the monophonic number of a graph”, Journal of applied mathematics & informatics, vol. 32, no. 1-2, pp. 255-266, 2014, doi: 10.14317/jami.2014.255 [ Links ]

[6] A. P. Santhakumaran , P. Titus, K. Ganesamoorthy, and M. Murugan, “The Total Monophonic Number of a Graph”, in Proceedings of International Conference on Discrete Mathematics and its Applications to Network Science (ICDMANS 2018), Under process. [ Links ]

Received: April 30, 2019; Accepted: January 31, 2021

Creative Commons License This is an open-access article distributed under the terms of the Creative Commons Attribution License